MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Catalog Number ERSF-295Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ptosis (2620)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: bottoming out: this refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (i.E., thin subcutaneous tissue, defective dermal elements and breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection, and the type of implant placement during surgery (i.E., submuscular and subglandular planes).The clinical symptoms resulting from a bottomed-out implant include asymmetry, upward-pointing nipples, sagging, palpability, etc.Appropriate surgical planning can mitigate the possible causes of bottoming out.Recommendations include a careful and individual assessment of mammary tissues, careful implant selection, application of risk-minimizing surgical techniques, and adequate breast support after surgery.Treatments may vary depending on the severity of the complication and range from a simple sub-mammary fixation to the use of additional supporting materials.
 
Event or Problem Description
Germany.It was reported that a patient presented for consultation in (b)(6) 2025, requesting an implant replacement.In 2020, she underwent aesthetic breast augmentation with motiva implants.Subsequently, she experienced bilateral bottoming out, requiring reoperation without implant replacement (sn (b)(6).
 
Additional Manufacturer Narrative
General conclusion: device involvement: a causal relationship between the reported event and the device has been established.Clinical confirmation: upon thorough evaluation of the submitted clinical documentation and supporting evidence, bottoming out was not confirmed by clinical affairs.Root cause analysis: this event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.Dfu and labeling evaluation: the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: bottoming out: this refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast-implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (i.E., thin subcutaneous tissue, defective dermal elements and breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection, and the type of implant placement during surgery (i.E., submuscular and subglandular planes).The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: handel, n., garcía, m.E., & wixtrom, r.(2013).Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132(5), 1128.Bottoming out: mañero, ivan m.D.; montull, patricia m.D.; guisantes, eva m.D.Bottoming out: a simple technique for correcting breast implant displacement.Plastic and reconstructive surgery: december 2009 - volume 124 - issue 6 - p 452e-453e device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring: the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22890094
Report Number3012883202-2025-01061
Device Sequence Number17372295
Product Code FTR
UDI-Device Identifier07445161012333
UDI-Public(01)07445161012333(11)190801(17)240801
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Catalogue NumberERSF-295Q
Device Lot Number19070105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale